Drug‐Induced Fuchs Syndrome With Isolated Oral Involvement: A Rare Case Report

Read full text
Authors: Salina Paudel, Manoj Kumar Bhatt, Shiv Kumar Chaudhary, Sandhya Silwal, Abinash Parajuli, Pramod Kumar Kafle
Cited by: 1
References: 12

Abstract

Stevens-Johnson syndrome (SJS) is a rare, potentially life-threatening mucocutaneous disorder characterized by epidermal necrosis and mucosal bullous lesions involving less than 10% of the total body surface area. The majority of cases are aggravated by delayed hypersensitivity reactions to medications. An uncommon presentation of SJS is isolated mucosal involvement without skin lesions, referred to as "Fuchs syndrome." This variant is most frequently linked to Mycoplasma pneumoniae infection and certain drugs, and it often poses a diagnostic challenge due to its similarity with other mucosal pathologies. We report a case of a 6-year-old boy who developed isolated oral lesions following amoxicillin therapy. Prompt identification and supportive management led to complete recovery. This case emphasizes the importance of early recognition and intervention in atypical presentations of SJS.

Fields of Study & Subjects

Drug-Induced Adverse Reactions Contact Dermatitis and Allergies Pneumocystis jirovecii pneumonia detection and treatment

Publication details

Journal / source
Case Reports in Dermatological Medicine
Publisher
Wiley
Volume
2026
Issue
1
Pages
9455957–9455957
Publication date
1 January 2026
Language
EN